Alert archive / New Mexico / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 19, 2002, 11:12 PM MDT for Doña Ana County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 11:12 PM MDT (05:12 UTC)
- Expired
- Jul 20, 2002, 12:15 AM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 19 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 200512 FFWELP NMC013-200615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1109 PM MDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL DONA ANA COUNTY IN NEW MEXICO * UNTIL 1215 AM MDT * AT 1100 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER CHAMBERINO. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. AT 11:10 PM MDT DOPPLER RADAR INDICATED A LINE OF STORMS PRODUCING VERY HEAVY RAIN FROM VADO TO JUST NORTH OF ANTHONY NEW MEXICO...ESPECIALLY IN AND AROUND THE TOWN OF CHAMBERINO. RADAR HAS ESTIMATED OVER 2 INCHES OF RAIN HAS FALLEN WITH THESE STORMS IN THE LAST HOUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3204 10676 3198 10671 3202 10656 3213 10659
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:33 PM MDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jul 19, 2:33 PM MDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 PM MDT FRI JUL 19 2002 SYNOPSIS... A PERSISTENT WEAK UPPER LEVEL DISTURBANCE REMAINS ANCHORED OVER THE BORDER LAND. AT THE LOW LEVELS SOUTHEAST TO SOUTHWEST FLOW IS CONVERGING OVER THE REGION TO KEEP A VERY MOIST AIR MASS STREAMING INTO THE AREA FROM THE GULF OF MEXICO AND THE BAJA. THE DISTURBANCE ALOFT AND DAYTIME HEATING IS CREATING DAYTIME INSTABILITY WHICH WILL KICK OF DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. MANY OF THESE SHOWS WILL LINGER THROUGH THE NIGHT. BECAUSE OF WEAK WINDS ALOFT STORMS WILL MOVE VERY SLOWLY...THUS LOCALLY HEAVY RAIN AND ISOLATED AREAS OF ARROYO AND STREET FLOODING REMAINS LIKELY ACROSS THE AREA. ALTHOUGH TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL DUE TO CLOUD COVER...AFTERNOON CONDITIONS WILL BE OPPRESSIVE DUE TO THE HIGH HUMIDITY. DISCUSSION... LARGER SCALE PATTERN SHOWS BROAD UPPER LEVEL HIGH CENTERED OVER EASTERN COLORADO. A WEAK UPPER LEVEL DISTURBANCE IS ANCHORED OVER THE CWFA ON THE BOTTOM SIDE OF THE HIGH PRESSURE DOME. AT LOWER LEVELS...H7 AND H85...A WEAK LOW IS EVIDENT IN THE WINDS FIELDS WITH CYCLONIC FLOW CENTERED OVER THE CWFA. ITS TAKING A WHILE TO BREAK OUT OF THIS MORNINGS CLOUD COVER ASSOCIATED WITH SHOWER ACTIVITY. SEEING SOME TOWERS POP ALREADY WHERE THERE IS SOME DIFFERENTIAL SFC HEATING WHERE THE CLOUDS HAVE BROKE. THIS SPEAKS TO THE AMOUNT OF MOISTURE (1.54 PW IN EPZ 12Z SOUNDING) AND LEVEL OF INSTABILITY OVER THE AREA. WITH THE ENTIRE CWFA UNDER ABUNDANT DEEP MOISTURE AND BROAD AREAS OF UPPER LEVEL INSTABILITY...ITS HARD TO MAKE DISTINCTIONS ON WHERE AND WHEN THE TSTM AND SHOWERS WILL HIT. HAVE TO BROAD BRUSH THE POPS. HOWEVER...THE CENTRAL CWFA SHOWS THE BEST POTENTIAL WITH WEAK LOW LEVEL CONVERGENCE. THE EAST HAS GOOD POTENTIAL WITH THE DEEPEST MOISTURE. WILL HAVE SCAT CAT POPS FOR ALL AREAS TONIGHT. AT H7 LEVELS...THE MODELS KEEP THE LOW OVERHEAD THROUGH THE WEEKEND AND AVN EVOLVES IT INTO AN INVERTED TROUGH WHICH KEEP THE MOISTURE PLUME FOCUSED OVER THE CENTER OF THE CWFA. MODELS ARE TRYING TO SHOW SOME DRYING OUT WEST AS THE UPPER HIGH REFORMS OVER ARIZONA IN AN ELONGATED SW-NE PATTERN...THAT MAKES FOR MORE NORTHERLY FLOW ALOFT AND A THINNING OF THE SOUTHERLY MOIST FLOW. THIS WOULD MAKE POPS OUT WEST MORE ISOLATED...BUT CERTAINLY NOT ELIMINATE THEM. THE EASTERN AND CENTRAL CWFA LOOKS TO KEEP DEEPER MSTR THROUGH THE WEEKEND. BY MONDAY...AVN SHOWS THE H7 TROF TO PUSH WEST INTO ARIZONA AS THE RIDGE MOVES NORTH INTO THE ROCKIES. THIS COMES WITH SOME DRYING FOR THE EAST AND CENTRAL CWFA. WELL KEEP POPS IN BUT LOWER THEM A BIT. OF COURSE WITH WEAK SUMMER TIME PATTERNS AND THE SUBTLIES INVOLVED IN THESE MICRO-SCALE FEATURES...SPLITTING HAIRS IS FRUITLESS. EL PASO BB 68/ 90/ 69/ 92/ 70 42423 LAS CRUCES BB 65/ 89/ 66/ 91/ 67 42423 ALAMOGORDO BB 65/ 88/ 66/ 89/ 67 42423 CLOUDCROFT BB 46/ 68/ 45/ 70/ 45 35352 TRUTH OR CONSEQUENCES BB 66/ 90/ 64/ 92/ 65 43323 SILVER CITY BB 57/ 83/ 58/ 85/ 59 34233 DEMING BB 64/ 90/ 64/ 93/ 65 42323 LORDSBURG BB 64/ 91/ 64/ 93/ 65 42323 SIERRA BLANCA BB 65/ 89/ 66/ 91/ 67 42323 .ELP...NONE 14 / BIRD N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:33 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 87 min |
Nearby
Flash Flood Warnings in New Mexico, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.